Tysabri and LDN

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Tysabri and LDN

Postby lollipop » Fri Feb 15, 2008 4:11 pm

Has anybody tried taking both meds at the same time? What are your results?
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Advertisement

Postby ewizabeth » Sat Feb 16, 2008 1:37 pm

I have not, but I'm just giving your thread a bump up. I take Tysabri alone, just had my 10th infusion.
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago

Postby Brainteaser » Sat Feb 16, 2008 4:43 pm

Wouldn't Tysabri and LDN work in opposite directions? Tysabri dampens the immune system and LDN gives it a boost.
User avatar
Brainteaser
Family Elder
 
Posts: 435
Joined: Fri Jan 14, 2005 4:00 pm
Location: Melbourne, Australia

Postby lollipop » Sat Feb 16, 2008 6:42 pm

I thought Tysabri is a monoclonal antibody that decreases inflammatory cells in the brain? It is not an immunosuppressant, but I could be wrong...
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Postby ewizabeth » Sat Feb 16, 2008 8:15 pm

I copied this from the Tysabri website from the package insert.

Immunosuppression/Infections
The immune system effects of TYSABRI may increase the risk for infections. In Study MS1 [see Clinical Studies (14.1)], certain types of infections, including pneumonias and urinary tract infections (including serious cases), gastroenteritis, vaginal infections, tooth infections, tonsillitis, and herpes infections, occurred more often in TYSABRI-treated patients than in placebo-treated patients [see Warnings and Precautions (5.1), Adverse Reactions (6.1)]. One opportunistic infection, a cryptosporidial gastroenteritis with a prolonged course, was observed in a patient who received TYSABRI in Study MS1.


Your conversation made me wonder about it. I was assuming it was an immunosupressant since you can't take others with it.

Taken from:

http://www.tysabri.com/en_US/tysb/footer/TYSABRI-pi.pdf
Take care, Ewizabeth Previously Avonex, Rebif & Copaxone RRMS ~Tysabri, 31 infusions, ended 9/09. Starting Copaxone 12/09, waiting for Cladribine to be approved in 2010.
User avatar
ewizabeth
Family Elder
 
Posts: 270
Joined: Fri Jun 25, 2004 3:00 pm
Location: Near Chicago

Postby MaggieMae » Mon Feb 18, 2008 7:56 am

My husband has recently started Tysabri and one of the first questions the infusionist asked was "are you taking any herbs or other substances that would boost your immune system". Can't be on anything that would boost your immune system. I would not take the LDN if on Tysabri.
User avatar
MaggieMae
Family Elder
 
Posts: 380
Joined: Wed May 23, 2007 3:00 pm
Location: Pennsylvania

Postby superman » Mon Feb 18, 2008 3:07 pm

The testimony above is quite subjective since it is the one from Brenda, administrator from the forum
http://ldn.proboards3.com
but i think it could help

Re: Tysabri and LDN question
« Reply #1 on Jan 14, 2008, 1:28pm » [Quote]
Tysabri is an extreme immune suppressant and would work just the opposite of LDN and may even lessen the effects of LDN or even wipe out all effects of LDN.

Stopping Tysabri causing big lesion Increase in MS patients
http://ldn.proboards3.com/index.cgi?boa ... 1189730390
User avatar
superman
Family Member
 
Posts: 58
Joined: Mon Jan 22, 2007 4:00 pm

Postby lollipop » Mon Feb 18, 2008 6:40 pm

hmmm... made some calls and both my neuro and infusion nurse state that Tysabri is not classified as an immunosuppressant. What gives?
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Postby HarryZ » Mon Feb 18, 2008 9:56 pm

lollipop wrote:hmmm... made some calls and both my neuro and infusion nurse state that Tysabri is not classified as an immunosuppressant. What gives?


I guess one could play on words in this case but Tysabri's mechanism is to prevent certain, specific parts of one's immune system from functioning in a normal manner. That's why there is the possibility of infection and other related side effects when using this drug.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby lollipop » Tue Feb 19, 2008 9:05 am

Harry,
Doesn't it just "alter" the immune response and not actually suppress it? It seems to be more of an immunomodulator... Just want to be sure that a combo treatment with LDN isn't detrimental to me.
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Postby HarryZ » Tue Feb 19, 2008 9:51 am

lollipop wrote:Harry,
Doesn't it just "alter" the immune response and not actually suppress it? It seems to be more of an immunomodulator... Just want to be sure that a combo treatment with LDN isn't detrimental to me.


Lollipop,

Tysabri "prevents" certain types of immune system cells from crossing the blood-brain barrier and attacking the inflammation around the myelin. I guess one could apply whatever term they wanted to about this action.

LDN "regulates" the immune system but I'm not sure what effect it would have on the immune system cells that Tysabri is blocking. I've not seen or read any specific information about what LDN would do to these particular cells.

Perhaps some of our more "scientific" participants on this site can step in here and offer some of their valued comments.

In the meantime, until you get some proper information about this, I would be very hesitant at combining these two drugs.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby lollipop » Tue Feb 19, 2008 11:14 am

Harry,
Thanks for your advice. It means a lot that you care enough to talk to a stranger!!!
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Postby HarryZ » Tue Feb 19, 2008 12:18 pm

lollipop wrote:Harry,
Thanks for your advice. It means a lot that you care enough to talk to a stranger!!!


Lollipop,

As part of this forum, you become a part of the "family" :) Therefore, you can't be considered a "stranger" in my books!

I'm only too glad to try and assist anyone who is battling this lousy disease.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby lollipop » Tue Feb 19, 2008 12:47 pm

Well Harry... here we go. Another question:

I'm considering buying a Theracycle for exercise. Any input on that? Very expensive, but people tell me it's worth it! Is there a place for this question in these forums?
User avatar
lollipop
Getting to Know You...
 
Posts: 18
Joined: Wed Dec 27, 2006 4:00 pm

Postby HarryZ » Tue Feb 19, 2008 1:36 pm

lollipop wrote:Well Harry... here we go. Another question:

I'm considering buying a Theracycle for exercise. Any input on that? Very expensive, but people tell me it's worth it! Is there a place for this question in these forums?


Normally, if you are going on to a different topic than what a thread is covering, then it is best to start a new thread and ask your question there. In the meantime, I'll answer your question as best I can.

Exercise is very important to try and minimize the effects of MS. But there is a fine line between too much exercise that ends up causing fatigue. It's not so much what devices you use but what kind and how much exercise you do.

i would suggest you contact a physio therapist who has experience in working with MS patients. That is VERY important because the last thing you need is a therapist who knows little if anything about MS and the relationship exercise has with it. An experienced PT can outline a program for you and incorporate any devices you want to use so that you get the most benefit from the program. Doing the wrong exercises and doing too much can end up making your MS symptoms worse.

I hope this helps.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Next

Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron